Alert archive / Florida / Flash Flood Warnings in 2024
Flash Flood Warning 17, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Jun 1, 2024, 5:39 AM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2024, 5:39 AM CDT (10:39 UTC)
- Expired
- Jun 1, 2024, 9:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Okaloosa County, FL, Santa Rosa County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 7:10 AM CDT | RAIN 8.32 | 6 Ese Belforest, FL | Eglin AFB RAWS site measured 8.32 inches of rain as of 710 am. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
195
WGUS54 KMOB 011039
FFWMOB
FLC091-113-011345-
/O.NEW.KMOB.FF.W.0017.240601T1039Z-240601T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
539 AM CDT Sat Jun 1 2024
The National Weather Service in Mobile has issued a
* Flash Flood Warning for...
Southwestern Okaloosa County in northwestern Florida...
Southeastern Santa Rosa County in northwestern Florida...
* Until 845 AM CDT.
* At 539 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 2 to 4 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Navarre, Navarre Beach, Parkerville, Harper, Broxson, Wynnehaven
Beach, Holley, Harold, Floridale, Holt and Woodlawn Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3069 8687 3074 8662 3055 8662 3038 8674
3035 8704 3052 8695
FLASH FLOOD...RADAR INDICATED
$$
MM2 follow-up statements
904
WGUS74 KMOB 011106
FFSMOB
Flash Flood Statement
National Weather Service Mobile AL
606 AM CDT Sat Jun 1 2024
FLC091-113-011345-
/O.CON.KMOB.FF.W.0017.000000T0000Z-240601T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Okaloosa FL-Santa Rosa FL-
606 AM CDT Sat Jun 1 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT THIS
MORNING FOR SOUTHWESTERN OKALOOSA AND SOUTHEASTERN SANTA ROSA
COUNTIES...
At 606 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between 3
and 6 inches of rain have fallen. Additional rainfall amounts of 3
to 5 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Navarre, Navarre Beach, Parkerville, Harper, Broxson, Wynnehaven
Beach, Holley, Harold, Floridale, Holt and Woodlawn Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3069 8687 3074 8662 3055 8662 3038 8674
3035 8704 3052 8695
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MM843
WGUS54 KMOB 011258
FFWMOB
FLC091-113-011400-
/O.EXT.KMOB.FF.W.0017.000000T0000Z-240601T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
758 AM CDT Sat Jun 1 2024
The National Weather Service in Mobile has extended the
* Flash Flood Warning for...
Southwestern Okaloosa County in northwestern Florida...
Southeastern Santa Rosa County in northwestern Florida...
* Until 900 AM CDT.
* At 758 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
6 and 10 inches of rain have fallen. Additional rainfall amounts
of 1 to 2 inches are possible in the warned area. Flash flooding
is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Navarre, Navarre Beach, Parkerville, Harper, Broxson, Wynnehaven
Beach, Holley, Harold, Floridale, Holt and Woodlawn Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3069 8687 3074 8662 3055 8662 3038 8674
3035 8704 3052 8695
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
MMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 2:50 AM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 1, 2:50 AM CDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
250 AM CDT Sat Jun 1 2024
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.NEAR TERM...
(Now through Saturday night)
Issued at 250 AM CDT Sat Jun 1 2024
Thunderstorms will continue to quickly increase through the early
morning hours in response to an approaching shortwave trough. We
are becoming increasingly concerned with the threat for flash
flooding, especially across coastal AL and the western FL
Panhandle as we go through the morning into the afternoon hours.
Latest mesoanalysis indicates SBCAPE of 4000 J/kg sitting just
offshore of the coast with 2000-3000 J/kg already nosing into the
southern third of the area. SBCAPE drops off to less than 500
J/kg across far inland portions of the forecast area. As deep
layer lift increases early this morning, thunderstorms will
continue to develop across the region, becoming most focused along
this coastal instability gradient. These storms will be very
efficient rain producers given precipitable waters of 1.8-2" and
deep layer moisture convergence being centered right over the
aforementioned instability boundary. The consensus of the hi-res
guidance paints a corridor of very heavy rainfall across the
southern third of the area with rain totals potentially
approaching 6-8" in a few areas. Given these signals, we have
issued a Flood Watch for coastal AL and the western FL Panhandle
through this afternoon. If these higher totals occur, they will do
so over a relatively short period of time which will further
increase the flood threat, especially in the urban and poor
drainage areas. We also cannot rule out isolated instances of
flooding elsewhere across the area given the widespread nature of
the storms and the highly efficient rain rates.
In addition to the flood threat, there is a low end severe threat
given effective deep layer shear around 30 kt. Hodographs from
KMOB radar VAD wind profile are curved which has allowed for a
mixed mode of multicells and supercell structures. Add in the
potential for water loading and there is a threat for localized
damaging wind gusts.
It's possible that the morning convection eventually consolidates
and pushes offshore by late morning or midday, leaving storms
chances more uncertain for the afternoon. Deep layer forcing will
also begin to diminish in the afternoon. Therefore, rain chances
will not be as high as in the morning, but scattered to numerous
storms are still likely. Forcing becomes more subtle tonight, but
given the presence of sufficient instability and plentiful
moisture, isolated to scattered storms will remain in the
forecast. However, these storms will not carry the same
severe/flood threat we are seeing this morning. 34/JFB
&&
.SHORT & LONG TERM...
(Sunday through Friday)
Issued at 250 AM CDT Sat Jun 1 2024
It now appears that we will be in the wake of better deep layer
forcing on Sunday which will result in a decrease in rain chances.
Scattered diurnal thunderstorms are still expected in the afternoon.
We will trend drier early to mid week as shortwave ridging moves
across the region. There will still be a daily chance of isolated,
afternoon storms.
A more amplified pattern will develop by Thu-Fri as strong upper
ridging builds over northern Mexico into the southwestern states.
Meanwhile, a large downstream trough will amplify and be centered
over the Great Lakes. This places our region in northwest upper
flow and this will likely push a front down into our area for the
end of the week. There are timing uncertainties with this, but
this boundary will likely enhance rain chances at some point in
the Thu-Fri time frame.
Temperatures will remain near or slightly above normal through
the period.
&&
.MARINE...
Issued at 250 AM CDT Sat Jun 1 2024
Strong storms will expand in coverage across the marine area this
morning. These storms will be capable of producing strong wind
gusts in excess of 34 kt and potential waterspouts. Storms will
likely decrease in coverage by late afternoon into tonight, but
isolated to scattered storms will remain possible through Sunday.
Outside of storms, south to southeast winds of 15-20 kt will
persist today, decreasing late today into tonight. Light onshore
flow is then expected to persist over the next several days. Seas
will average 3-5 ft over the open Gulf waters today, with seas
gradually subsiding through the end of the weekend. 34/JFB
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch through this afternoon for ALZ261>266.
High Rip Current Risk from 7 AM CDT this morning through late
Sunday night for ALZ265-266.
FL...Flood Watch through this afternoon for FLZ201>206.
High Rip Current Risk from 7 AM CDT this morning through late
Sunday night for FLZ202-204-206.
MS...None.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Local storm report, Jun 1, 3:35 AM CDT, 2 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
335 AM CDT Sat Jun 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 AM Tstm Wnd Gst Fairhope 30.52N 87.90W
06/01/2024 M69 MPH Baldwin AL Mesonet
Measured by a personal weather station in
Downtown Fairhope.
&&
JFBSpecial weather statement, Jun 1, 3:40 AM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Mobile AL
340 AM CDT Sat Jun 1 2024
ALZ264-266-FLZ202-010930-
Baldwin Coastal AL-Baldwin Central AL-Escambia Coastal FL-
340 AM CDT Sat Jun 1 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BALDWIN AND
SOUTHWESTERN ESCAMBIA COUNTIES THROUGH 430 AM CDT...
At 339 AM CDT, Doppler radar was tracking a strong thunderstorm over
Silverhill, or over Robertsdale, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Robertsdale, Loxley, Summerdale, and Silverhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3061 8783 3075 8753 3072 8750 3072 8748
3071 8748 3070 8746 3056 8742 3055 8744
3052 8744 3054 8741 3043 8737 3043 8778
TIME...MOT...LOC 0839Z 252DEG 19KT 3052 8773
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MMSpecial weather statement, Jun 1, 4:05 AM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Mobile AL
405 AM CDT Sat Jun 1 2024
ALZ051>053-010945-
Clarke AL-Choctaw AL-Washington AL-
405 AM CDT Sat Jun 1 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL CHOCTAW...NORTHERN
WASHINGTON AND NORTHWESTERN CLARKE COUNTIES THROUGH 445 AM CDT...
At 404 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Buckatunna to Tibbie. Movement
was northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jackson, Chatom, Saint Stephens, Wagarville, Leroy, Tibbie, Millry,
and Coffeeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3157 8770 3133 8822 3153 8846 3160 8846
3193 8816
TIME...MOT...LOC 0904Z 236DEG 25KT 3156 8843 3137 8821
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MMLocal storm report, Jun 1, 4:22 AM CDT, 1 hour 17 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
422 AM CDT Sat Jun 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 AM Flash Flood 1 WNW Cochrane Bridge 30.74N 88.05W
06/01/2024 Mobile AL Public
Water over roadway at Paper Mill Rd near the
Kimberly Clark plant. One vehicle stranded
in flood water with driver on top of
vehicle. Report relayed via Mobile Traffic
on social media.
&&
JFBLocal storm report, Jun 1, 4:26 AM CDT, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
426 AM CDT Sat Jun 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 AM Flash Flood 1 WSW Downtown Mobile 30.69N 88.05W
06/01/2024 Mobile AL Public
Flooding at Government St and Scott St with
a vehicle stranded in the flood waters.
Flooding also reported on Broad St at St.
Francis St. Report relayed via Mobile
Traffic on social media.
&&
JFBSpecial weather statement, Jun 1, 4:32 AM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Mobile AL
432 AM CDT Sat Jun 1 2024
ALZ264-FLZ201>203-011015-
Baldwin Central AL-Escambia Inland FL-Escambia Coastal FL-
Santa Rosa Inland FL-
432 AM CDT Sat Jun 1 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL BALDWIN...
NORTHWESTERN SANTA ROSA AND CENTRAL ESCAMBIA COUNTIES THROUGH 515 AM
CDT...
At 432 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Molino, or 9 miles northwest of Gonzalez, moving
northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gonzalez, Milton, Molino, and Point Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3072 8757 3094 8720 3063 8702 3060 8718
3061 8720 3059 8720 3061 8722 3060 8722
3061 8723 3061 8726 3059 8722 3052 8752
TIME...MOT...LOC 0932Z 245DEG 17KT 3065 8742
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 12:05 AM CDT | Special Weather Statement | MOB | Okaloosa | 40 min |
| Jun 1, 1:30 AM CDT | Flood Watch | MOB | Escambia, Okaloosa, Santa Rosa | 13 hr |
| Jun 1, 4:32 AM CDT | Special Weather Statement | MOB | Escambia | 43 min |
| Jun 1, 4:57 AM CDT | Areal Flood Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 5 hr |
| Jun 1, 7:03 AM CDT | Flash Flood Warning | MOB | Okaloosa | 3 hr |
| Jun 1, 7:48 AM CDT | Areal Flood Advisory | MOB | Okaloosa | 3 hr |
Nearby
Flash Flood Warnings in Florida, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive.